Endocrine Issues/ Hairloss & Hirsutism

Patient

Q: I am female (29) and over the last 10 years I have been suffering from gradual hairloss (a general thinning of hair on my head as opposed to patches/ my serum ferritin levels are good), mild but persistent acne (face, chest, back), and also in the last 5 years I have been getting strong dark hairs on my chest. I don't have dark hair anywhere else (facial or upper lip for example), so for this reason my doctor has told me this should just be accepted as normal, but I know it's not because I'm very fair, so the hirsutism is definitely not a gene thing. My levels are: Serum Testosterone - 1.4 (seems on the higher end of the scale to me), Serum FSH - 7.2 (again seems high), Serum Cortisol 461nmol. My other levels (I think) seem to be in good ranges: LH - 6 (I UL), SHBG - 86nmol, FAI - 1.6%, Serum Albumin - 48g. My periods have always been regular as clockwork (but I know this isn't actually always a defining factor in ruling out PCOS). All other aspects of both my physical and mental health, I'm lucky to say, are very good (apart from poor circulation, mild Raynauds, and mild mitral valve prolapse). But please could you tell me what is causing the hairloss, acne and hirtuism on my chest, I know this is not normal and I need to get to the bottom of it. Thanks

Symptoms:  As above: hairloss, hirsutism on chest and mild acne
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: Hi,  I've been suffering acne for six years, and my doctor perscribed me ?ISOTRETINOIN capsules to treat it...

Q: Over a month ago, I was diagnosed with PCOS. My doctor put me on the pill (Yasmin). In the first month, I developed a...

Q: I am looking for a contraceptive pill that will assist with my acne problem but which has a relatively low amount of ...

Q: Make age 63 recently on minocycline for scalp acne . Commenced walking twice a day as the impact of this medicine cau...

Q: I have been taking isotroin 20 for 1 year so I get clear skin but then I stopped it and started taking isotroin 10 ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews